Log in
Parkinson's Movement
14,638 members13,166 posts

Sensitivity to Levadopa

Has anyone experienced severe dyskenesia and over sensitivity to sinemet? I was taking half a25/100 x 3 a day. Just on sinemet two and half months. After flu severe reaction and dyskenesia clammy hardly able to walk. Now on quarter and 500 mgs B1 with Dr C but neurologist wants me to start Pramipexole. I don't want to. Any thoughts advice? I've always been super sensitive to medication and am very slight. Diagnosed 12/17

33 Replies
oldestnewest

Dyskenesia started half hour after taking half a tablet

Reply

I started dyskinesia at four months on less than 300 mg daily. I react to 1/4 of a 25/100 mg carbidopa/levodopa pill. I do better on the 10/100 formulation although I still have dyskinesia most of the time. You can try cutting the pills in half and taking them more frequently.

Reply

What meds do you take?❤

Reply

I take c/l (generic Sinemet) 10/100, 3 or 4 times daily and started amantadine about a month ago to help with the dyskinesia. I think it helps a little. I also take thiamine injections and various supplements.

Reply

Go well my friend

1 like
Reply

Right back at you 😌.

1 like
Reply

The controlled-release / extended-release versions of Sinemet are much less prone to cause dyskinesia - they provide a nice even flow of levodopa instead of dumping it into your body all at once.

Reply

You are right to resist pramipexole. This is a dopamine agonist, and these commonly cause impulse control disorders - compulsive sex, gambling shopping or eating. They also commonly cause orthostatic hypotension, a fancy term for loss of blood pressure upon standing, and consequent fainting and uncontrolled falls.

3 likes
Reply

It doesn’t affect everyone. I was taking Premipexole 3.1ER for 5 years with NO side effects. Then I started to get fluid retention. Dr reduced Premipexole to 2.61 Er and added Levodopa 100/25 three times a day. I found I only needed it twice a day. After 9 months I felt I needed the third dose . Within a couple of weeks the dyskinesia started.Within an hour of taking it my my lower jaw stiffens bottom teeth clamp OVER my top teeth can hardly open my mouth or speak. this can last 1-3 hrs then happens again with the next dose..

Dr has increased Premipexole back to 3.1 and reduced Madopar100/25 @ 7 am Then 50/12.5 @ noon and 5pm.Still getting the dyskinesia but not so bad without worsening of PD symptoms.

I’m glad of those 5 years on the Premipexole alone without the dyskinesia as if I started on the Madopar I would now be 6 years with dyskinesia.

I still bike 40-50 km twice a week ply 2 hrs tennis twice a week, do 70-90000 steps a week, have just removed the bath and Installed a walk in shower,retiled and laid a laminate floor,and on Sunday celebrated my 70 th !

Exercise,positive attitude,and a wife who keeps me motivated work far better than any meds!

2 likes
Reply

Thank you

1 like
Reply

Because no medication on the market has been proven to be able to even slow down the progression of Pd, let alone reverse its symptoms; may I suggest that you take a look at doing exercise instead of taking medication. Exercise has no side effects, like dyskinesia, it can only help you.

Because it is impossible to tell you all about what I have said, here on this website; take a look at my website - reverseparkinsons.net, which will cost you nothing. Then contact me, which will cost you nothing and I will tell you everything you need to know about how I was able to reverse my Pd symptoms, which will cost you NOTHING!

8 likes
Reply

Thank you John I'll take a look at your website

Reply

I excerise but cannot slow down this horrible tremor.its keeping me awake at night

Reply

I have l always thought and been told that you should not break Sinemet cr because it interferes with effect.

Reply

Isn't that just with the controlled release formula?

Reply

Hi

Yes unfortunately that happened to me 7 months ago I believe it’s reaction from your mediation

Reply

I had my levadopa dose increased due to wearing off but I have to say the more exercise I do the easier it gets

Reply

My husband has been on Sinemet for 2.5 years. Unfortunately the dr that prescribed it retired right after hubby started taking it. Within a month he began falling asleep about 45 minutes after taking it. I noted this and brought it to the new neurologist attention. His advice... increase the Sinemet. Hubby's daytime sleepiness got worse and his quality of life was horrible. He couldn’t wake up in the morning, began wetting the bed and was sleeping most of the day.The dr decided to try Rytary, slowly weaning him off Sinemet and adding the Rytary. At first I didn’t notice a change until the dr increased the Rytary and then all heck broke loose. Hubby began having hallucinations and delusions, couldn’t form words and became very aggressive. A trip to the ER last weekend ended with no more Sinement or Rytary . He has had the best week of his life in two years. He is alert, no daytime sleepiness, he is walking better, speaking better. I know this is more than you wanted to read, but this is our experience with Sinemet.

5 likes
Reply

Thats good to hear hes feeling better now . Maybe mucuna puriens the natural form of dopamine from the bean plant would be better to try.Its not a pharmaceutical. I stopped my sinemet and felt great for a couple of days but then symptoms came back again.Hope it goes well for you.

Reply

Thank you!

Reply

Did you go back on the sinemet?

Reply

Yes I went back on sinemet but cut back to 1 X 3 a day along with my B1 mannitol vit B12 Vit D and probiotics and have change to a stronger CBD but only 3 drops every 3 hours .This is working quite well but I have to really be careful I m not late taking a dose as everything can start running out at times during the day. I saw on you tube talk by John Gray that mucuna should be taken with Tyrosine and 5HTP other wise it doesn't work fully so am thinking of trying it again with the other supplements in a few months. I didnt feel so flat on the mucuna.

Reply

Pramipexole gave me very very sore neck on one side . But we are all different. I stopped it straight away.

Reply

I've been on levodopa therapy for about 7 years. I take 1.5 tablets every 2.5 hours. Last winter, I started having very strong dyskinesia. I've discovered that spreading the medication out slightly and not bombarding my body all at once with the drug helps. So, now I take one tablet at the appointed hour, and I take the half tablet 30 to 45 minutes later. I still get dyskinesia but not as severely.

(I made a bad mistake last winter which I think was a major factor in getting the dyskinesia started. I stopped exercising after having been religious about it for years. I think I stopped exercising because I got very involved in a couple of projects and also Parkinson's apathy may have played a part. I'm trying to work my way back to my daily exercise schedule now, but it's difficult. Lesson: don't stop the exercise!)

Reply

I’m very sensitive to medications too, developed dyskinesia within the first few weeks of taking Sinemet. My neuro added pramilexole a few years ago and my dyskinesia only worsened. It was also difficult to get off of, I’m glad I’m off it. I never experienced any adverse side effects other than more dyskinesia.

We are all so different but it was not a good experience for me. Hope this helps.😊

1 like
Reply

Thank you Connie what are you on now?

Reply

Sinemet and I’m trying Amantadine again and supplements including B1 and mannitol

3 likes
Reply

Yes I have had side effects and I am unable to get on a full dose (Carbadopa/Levadopa 25/100 3 full tabs a day)

I have rocking movement in my hips and my gait is altered on less than 2 tabs a day. This started up 2 weeks into taking the medication. I've been trying to adjust dosage for a year now. I've tried splitting the pills up in smaller doses with no success. I either have side effects or I have bad pd symptoms. I don't know what to do and I don't think the doctor knows either, he's confused. I have been searching for alternative methods, meantime symptoms are getting worse. Checking out the B1 as well.

Reply

I totally understand how you feel. It's being stuck between a rock and a hard place. Take care

Reply

Hi SFLR Some neuro has to advice which meds you need to take so you can live happy, however i have being taking Sinemet for the last 5 years and i'm ok, i also taking for the last year Pramipexole which make me sleep nice, I know that all parkis we are different, and have to live with this condition,until there's a cure which is coming.

Reply

Thank you Serg Your positive attitude is awesome

Reply

Hope you feel better

My best regards

Reply

Yes, Sinemet was a disaster for me. Even a tiny dose set off all of the side effects that others have listed. I guess I just am sensitive to many of the PD drugs because they all hit me hard. I was off all meds for 2 years until a new neurologist gave me Rytary. That's worked well for 3 years. No other meds, though I'm trying B1 now.

Reply

You may also like...